MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY CHARGER; VENTRICULAR (ASSISST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY CHARGER; VENTRICULAR (ASSISST) BYPASS
Model Number 1600US
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product event summary: the battery charger was returned for evaluation.Various analyses were conducted and reviewed in order to evaluate the performance of the device in relation to the reported event.Failure analysis of the returned device revealed that passed visual inspection but during functional testing charger bay one was not charging due to faulty components cause by inductors in the charging circuit.As a result, the reported event was confirmed.Possible root cause for the reported event can be attributed to faulty components in the charging circuit.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that one of the ports of the battery charger was not charging the batteries.The battery charger was exchanged.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
The battery charger was returned for evaluation.A review of the manufacturing documentation confirmed that the associated device met all requirements for release.Various analyses were conducted and reviewed in order to evaluate the performance of the device in relation to the reported event.Failure analysis of the returned battery charger revealed that the unit passed visual inspection.Functional testing revealed that two charging ports were unable to charge a battery.Supplemental testing revealed damaged fuses, fets and diodes in the charging circuits.It was determined that the battery charger was assembled with an incorrect inductor, resulting in damaged components.As a result, the reported event was confirmed.The most likely root cause of the reported event can be attributed to improper assembly.An internal investigation was initiated to investigate battery chargers assembled with incorrect inductors.If information is provided in the future, a supplemental report will be issued.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY CHARGER
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
MDR Report Key7781653
Report Number3007042319-2018-03726
Device Sequence Number11015869
Product Code DSQ
UDI-Device Identifier00888707000130
UDI-Public00888707000130
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1600US
Device Catalogue Number1600US
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2018
Initial Date Received by Manufacturer 03/15/2018
Supplement Date Received by Manufacturer03/15/2018
Initial Report FDA Received Date08/14/2018
Supplement Report FDA Received Date10/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1103 VAD
Patient Age53 YR